Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 262, NWS Wichita, KS

October 2, 2014Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 2, 2014, 8:11 AM CDT for Sedgwick County, Kansas. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2014, 8:11 AM CDT (13:11 UTC)
Expired
Oct 2, 2014, 8:45 AM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 9 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 8:25 AM CDTHAIL 0.253 Ssw Downtown Wichita, KS
Oct 2, 8:30 AM CDTHAIL 0.883 W Andover, KSNICKEL SIZED HAIL NEAR GREENWHICH AND KELLOGG
Oct 2, 8:30 AM CDTHAIL 1.256 Ese Downtown Wichita, KSDELAYED REPORT OF HALF DOLLAR SIZE HAIL REPORTED NEAR HARRY AND ROCK
Oct 2, 8:32 AM CDTHAIL 14 Wsw Andover, KSQUARTER SIZE HAIL REPORTED NEAR KELLOGG AND GREENWICH
Oct 2, 8:41 AM CDTHAIL 0.754 W Andover, KSPENNY SIZED HAIL NEAR CENTRAL AND GREENWICH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 8:00 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 1.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WUUS53 KICT 021311
SVRICT
KSC173-021345-
/O.NEW.KICT.SV.W.0262.141002T1311Z-141002T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
811 AM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 845 AM CDT

* AT 809 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYSVILLE...
  AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...EAST
  WICHITA...NORTHEAST WICHITA...OAKLAWN...BEL AIRE...KECHI AND JABARA
  AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 37 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 9751 3779 9732 3785 9716 3764 9716
      3748 9740
TIME...MOT...LOC 1312Z 231DEG 36KT 3761 9734

HAIL...1.00IN
WIND...<50MPH

$$

PEARCE
2 follow-up statements
099 
WWUS53 KICT 021323
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 AM CDT THU OCT 2 2014

KSC173-021345-
/O.CON.KICT.SV.W.0262.000000T0000Z-141002T1345Z/
SEDGWICK KS-
823 AM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SEDGWICK COUNTY UNTIL 845 AM CDT...

AT 822 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
WICHITA...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
NORTHEAST WICHITA...BEL AIRE...KECHI AND JABARA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 9751 3779 9732 3785 9716 3764 9716
      3748 9740
TIME...MOT...LOC 1324Z 227DEG 34KT 3768 9724

HAIL...1.00IN
WIND...<50MPH

$$

PEARCE
962 
WWUS53 KICT 021336
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 AM CDT THU OCT 2 2014

KSC173-021346-
/O.EXP.KICT.SV.W.0262.000000T0000Z-141002T1345Z/
SEDGWICK KS-
836 AM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
WILL EXPIRE AT 845 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3758 9751 3779 9732 3785 9716 3764 9716
      3748 9740
TIME...MOT...LOC 1336Z 227DEG 34KT 3775 9714

$$

PEARCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 7:04 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Oct 2, 7:04 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
704 AM CDT THU OCT 2 2014

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 319 AM CDT THU OCT 2 2014

CURRENT SURFACE OBSERVATIONS AND FINE LINE ON RADAR IMAGERY SHOW THE
COLD FRONT PUSHING THROUGH BARTON...ELLSWORTH...AND LINCOLN COUNTIES
ACROSS CENTRAL KANSAS. STARTING TO SEE SOME ELEVATED CONVECTION
DEVELOP BEHIND THE FRONT...THIS CONVECTION SHOULD CONTINUE TO FILL
IN ACROSS CENTRAL KANSAS THROUGHOUT THE MORNING HOURS AS UPPER LEVEL
ENERGY  APPROACHES FROM THE WEST. AS THIS ENERGY CONTINUES LIFTS
INTO SOUTHWEST KANSAS FOR TODAY...THE MAIN CONCERN WILL BE THE
POTENTIAL FOR STRONG-SEVERE STORMS THAT WILL LIKELY DEVELOP AHEAD OF
THE COLD FRONT EAST OF THE FLINT HILLS THIS AFTERNOON. ONGOING
CONVECTION ACROSS FAR SOUTHEAST KANSAS WILL CONTINUE INTO THE
MORNING HOURS AS MOISTURE TRANSPORT CONTINUES AHEAD OF THE COLD
FRONT. ANY LINGERING CLOUDS IN SOUTHEAST KANSAS MAY INHIBIT SURFACE
HEATING AND FURTHER DESTABILIZATION...HOWEVER WITH STRONG FORCING
ALONG THE COLD FRONT AND WEAK/MODERATE INSTABILITY ALREADY IN PLACE
EXPECT STRONG-SEVERE STORMS TO REDEVELOP ALONG AND EAST OF THE FLINT
HILLS DURING THE EARLY AFTERNOON HOURS. THE MAIN THREAT WILL
INITIALLY BE LARGE HAIL WITH SURFACE BASED CAPE RANGING FROM
2000-3000J/KG AND DEEP LAYER SHEAR APPROACHING 40-50KTS. STRAIGHT
LINE DAMAGING WINDS WILL BECOME THE MAIN THREAT ONCE THE DEEP LAYER
SHEAR BECOMES ORIENTED PARALLEL TO FORCING ALONG THE COLD FRONT AND
STORMS CONGEAL INTO A SQUALL LINE. THIS LINE OF STORMS WILL VACATE
SOUTHEAST KANSAS THIS EVENING AND USHER IN COOLER AND DRIER AIR FOR
FRIDAY AND THE WEEKEND.

A SECOND COLD FRONT WILL PUSH THROUGH CENTRAL KANSAS ON FRIDAY AS AN
AREA OF HIGH PRESSURE DROPS DOWN FROM THE NORTHERN ROCKIES.
NORTHERLY WINDS WILL INCREASE THROUGHOUT FRIDAY AND COOLER AIR WILL
SETTLE INTO CENTRAL KANSAS FRIDAY NIGHT. THE COMBINATION OF CLEAR
SKIES AND LIGHT WINDS WILL LEAD TO TEMPERATURES DROPPING INTO THE
MID 30S ACROSS CENTRAL KANSAS AND UPPER 30S ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS. AREAS OF PATCHY FROST MAY DEVELOP...ESPECIALLY
ACROSS CENTRAL KANSAS WHERE TEMPERATURES WILL BE COOLER. SATURDAY IS
SHAPING UP TO BE A GORGEOUS FALL DAY WITH EASTERLY WINDS AND
SEASONAL TEMPERATURES AS NORTHWEST FLOW CONTINUES ACROSS THE AREA.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 319 AM CDT THU OCT 2 2014

NORTHWEST FLOW WILL CONTINUE ACROSS KANSAS THROUGH WEDNESDAY AS THE
UPPER LEVEL WAVE BECOMES CUTOFF OVER THE GREAT LAKES. THE SURFACE
RIDGE OF HIGH PRESSURE TRAVERSES CENTRAL AND EASTERN KANSAS
SOUTHERLY FLOW WILL RETURN AND TEMPERATURES WILL SLOWLY WARM BACK UP
INTO THE 80S BY EARLY NEXT WEEK.

RITZMAN

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 703 AM CDT THU OCT 2 2014

WARM ADVECTION AND LOW LEVEL MOISTURE TRANSPORT CONTINUES TO LEAD TO
PREFRONTAL SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SE KS MAINLY
TO THE EAST OF THE KCNU TAF SITE. EXPECT THIS AREA OF SHOWERS TO
GRADUALLY SHIFT EAST OF THE AREA IN SW MO...SO WILL KEEP A VCSH FOR
ANY LINGERING SHOWERS THIS MORNING.

NEXT CONCERN WILL A STRONG COLD FRONT THAT IS CURRENTLY BISECTING
THE FORECAST AREA...MAINLY LOCATED ALONG AND JUST WEST OF THE KS
TURNPIKE. SEEING SOME TRANSIENT IFR CIGS ALONG THE LEADING EDGE OF
THIS FRONT...THAT WILL AFFECT THE KHUT/KSLN TAF SITES FOR AN HOUR OR
TWO BEFORE MOVING EAST. THE MAIN SHORTWAVE THAT IS HELPING PUSH THIS
FRONT EAST-SOUTHEAST IS CURRENTLY MOVING ACROSS WRN KS. THIS IMPULSE
WILL INCREASE LIFT UNDER THE RESIDENT COLD CORE LEADING TO ELEVATED
POST FRONTAL SHOWERS AND SOME TSRA AFTER THE FRONT MOVES EAST ACROSS
INITIALLY CENTRAL KS...NEAR THE KRSL/KSLN TAF SITES. THEN FURTHER
EAST LATER THIS MORNING FOR THE KHUT/KICT TAFS AS WELL.

THINK THIS SHRA ACTIVITY AND ASSOCIATED MVFR CIGS WILL LINGER ACROSS
MOST OF THE FORECAST AREA UNTIL THE AFTERNOON HOURS.

AS THE FRONT PUSHES EAST...THERE IS A SMALL CHANCE OF TSRA
DEVELOPING ALONG THE FRONT OVER SE KS. BUT RAPID PROGRESSION OF
FRONT THIS MORNING WILL KEEP THIS CHANCE FURTHER TO THE EAST OF THE
FORECAST AREA...SO WILL GO WITH JUST SOME POST FRONTAL VCSH FOR KCNU
FOR NOW.

CLOUD COVER WILL CLEAR OUT RAPIDLY FROM WEST TO EAST THIS
EVENING...AS COOLER/DRIER AIR MOVES ACROSS THE AREA.  ANOTHER
REINFORCING COLD FRONT WILL DROP SOUTH ACROSS THE FORECAST AREA
AFTER 06Z/FRI...WHICH COULD LEAD TO SOME GUSTY NORTH WINDS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  47  64  37 /  50  10   0   0
HUTCHINSON      68  46  64  36 /  50  10  10   0
NEWTON          70  46  63  36 /  50  10  10   0
ELDORADO        74  47  63  36 /  60  10  10   0
WINFIELD-KWLD   75  48  65  38 /  50  10   0   0
RUSSELL         65  43  61  35 /  60  10  10   0
GREAT BEND      65  44  62  36 /  60  10  10   0
SALINA          66  45  60  36 /  60  10  10   0
MCPHERSON       67  46  61  36 /  60  10  10   0
COFFEYVILLE     85  51  66  37 /  90  40   0   0
CHANUTE         82  50  63  35 /  90  40  10   0
IOLA            80  50  62  35 /  90  40  10   0
PARSONS-KPPF    84  50  64  36 /  90  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 2, 5:30 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
530 AM CDT THU OCT 2 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-031030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
530 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THIS
MORNING...A FEW THUNDERSTORMS COULD BE STRONG...HOWEVER SEVERE
WEATHER IS NOT ANTICIPATED THIS MORNING. BY EARLY AFTERNOON AS A
COLD FRONT CONTINUES TO MOVE EAST TOWARDS THE FLINT HILLS...SEVERE
THUNDERSTORMS ARE EXPECTED TO REDEVELOP AHEAD OF THE FRONT. THE
MAIN THREAT WILL INITIALLY BE QUARTER SIZE HAIL...AND THEN SHOULD
TRANSITION INTO A DAMAGING WIND THREAT AS STORMS CONGEAL INTO A
LINE. THESE STORMS WILL PUSH OUT OF SOUTHEAST KANSAS BY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED FOR THIS AFTERNOON ACROSS
SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMR

In the hours before

Special weather statement, Oct 2, 2:32 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 AM CDT THU OCT 2 2014

KSZ095-096-020815-
NEOSHO-WILSON-
232 AM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 315 AM CDT

* AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF NEODESHA...OR
  18 MILES WEST OF PARSONS...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...THAYER...GALESBURG...ERIE...ST. PAUL...EARLTON AND STARK.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

THE STORM IS NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3748 9510 3738 9536 3738 9568 3738 9570
      3742 9574 3773 9541 3773 9509
TIME...MOT...LOC 0732Z 236DEG 30KT 3740 9558

KETCHAM
Special weather statement, Oct 2, 4:44 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
444 AM CDT THU OCT 2 2014

KSZ100-021030-
LABETTE-
444 AM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 530 AM CDT

* AT 443 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ALTAMONT...OR 9 MILES SOUTH OF
  PARSONS...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...OSWEGO AND LABETTE.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

THE STORM IS NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3738 9532 3738 9509 3701 9507 3700 9544
      3722 9547
TIME...MOT...LOC 0945Z 232DEG 34KT 3722 9528

KETCHAM
Special weather statement, Oct 2, 7:43 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
743 AM CDT THU OCT 2 2014

KSZ069-083-092-093-021330-
BUTLER-COWLEY-SEDGWICK-SUMNER-
743 AM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 AM CDT

* AT 741 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CONWAY SPRINGS...OR 17 MILES
  NORTHWEST OF WELLINGTON...MOVING NORTHEAST AT 30 MPH.

  ANOTHER STRONG STORM WAS LOCATED JUST SOUTH OF WELLINGTON.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...VIOLA...CLEARWATER...OXFORD...BELLE PLAINE...
  UDALL...MULVANE...HAYSVILLE...WICHITA MID CONTINENT AIRPORT...WEST
  WICHITA...DERBY...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...ROSE
  HILL...EAST WICHITA...NORTHEAST WICHITA...PARK CITY...ANDOVER...
  DOUGLASS AND WELLINGTON AIRPORT.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

&&

LAT...LON 3787 9733 3758 9684 3711 9732 3743 9778
TIME...MOT...LOC 1243Z 222DEG 28KT 3744 9761
Special weather statement, Oct 2, 7:47 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
747 AM CDT THU OCT 2 2014

KSZ093-098-021330-
CHAUTAUQUA-COWLEY-
747 AM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 AM CDT

* AT 744 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HARDY...OR 19 MILES SOUTHEAST
  OF WINFIELD...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEXTER...CEDAR VALE...MAPLE CITY AND CAMBRIDGE.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3705 9696 3748 9655 3748 9654 3729 9653
      3730 9634 3730 9633 3710 9636 3699 9663
      3699 9693
TIME...MOT...LOC 1247Z 235DEG 26KT 3703 9680

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:14 PM CDTSpecial Weather StatementICTLabette31 min
Oct 1, 7:22 PM CDTSevere Thunderstorm WarningICTButler, Greenwood38 min
Oct 1, 7:24 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson51 min
Oct 1, 7:35 PM CDTSpecial Weather StatementICTLabette25 min
Oct 1, 8:00 PM CDTSevere Thunderstorm WarningICTAllen, Woodson30 min
Oct 1, 8:16 PM CDTSpecial Weather StatementICTGreenwood29 min
Oct 1, 8:28 PM CDTSpecial Weather StatementICTAllen32 min
Oct 2, 12:21 AM CDTSpecial Weather StatementICTCowley39 min
Oct 2, 1:01 AM CDTSpecial Weather StatementICTCowley44 min
Oct 2, 2:08 AM CDTSpecial Weather StatementICTMontgomery52 min
Oct 2, 2:32 AM CDTSpecial Weather StatementICTNeosho43 min
Oct 2, 4:44 AM CDTSpecial Weather StatementICTLabette46 min
Oct 2, 7:43 AM CDTSpecial Weather StatementICTSedgwick, Sumner47 min
Oct 2, 7:47 AM CDTSpecial Weather StatementICTCowley43 min
Oct 2, 8:28 AM CDTSpecial Weather StatementICTChautauqua47 min
Oct 2, 8:30 AM CDTSpecial Weather StatementICTCowley30 min
Oct 2, 8:40 AM CDTSpecial Weather StatementICTButler35 min
Oct 2, 8:46 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk29 min
Oct 2, 8:53 AM CDTSpecial Weather StatementICTButler37 min
Oct 2, 9:04 AM CDTSpecial Weather StatementICTButler26 min
Oct 2, 9:15 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson16 min
Oct 2, 9:28 AM CDTSpecial Weather StatementICTGreenwood32 min
Oct 2, 9:36 AM CDTSpecial Weather StatementICTWilson24 min
Oct 2, 10:06 AM CDTSpecial Weather StatementICTNeosho24 min
Oct 2, 1:37 PM CDTSpecial Weather StatementICTLabette, Neosho38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.